Weird question here but my little brother had a pretty minor breakout of m contagiosum last week (he thought they were genital warts and saw the Dr. about it).
The Dr. recommended a chemical peel using Trichloroacetic acid (TCA) 85% concentration.
Long story short the Dr. fucked up and got it all over the base of his shaft, splashes on his thighs and even some on his glans.
Now, 2 days later, they have turned dark brown / purple / black and the areas around the edges of the burns are a very vibrant red.
Should he be worried about permanent damage? Anyone have experience with TCA? Anything I can tell him to stop his worrying? (He is a bit of a hypochondriac).
I know some of the guys at Thunders have used salicylic acid before on their discoloration to peel it away without issues... only anything we have read about TCA says its an entirely different animal and 85% seems insane to be using on the Dick.
ps. This genuinely is a question about my little brother. I would never use a chem peel on my PMMA Dick... I feel like that\'s asking for trouble.
I hope someone on here knows something about the subject.
The virus is like chicken pox, the condition could spead from the genitals to the chest, armpits, back etc, just like chicken pox. I\'m not an advocate of preaching about karma, but many of us prescribe to that general rule of being decent to our fellow man or woman. If he has the Balls he\'ll inform the girl at the expense of his pride, character is developed early in life not as a cowardly older age man. He needs blood work to truly rule in favor of the condition he\'s been diagnosed with, I have very little faith in the physician whose been treating him, if you care enough about your brother by posting his case on this forum, take him to your local emergency department, chemical burns are serious, let alone if he develops an opportunistic bacterial infection, this is on your conscious. He\'s not my patient, but this is just a professional recommendation for what its worth.
The girl he\'s been having intercourse with, could seek prophylactic anti viral treatment like acyclovir or valtrex, she needs to be treated, again its more like a chicken pox virus, not as devastating as HSV-2, but the virus usually lingers around for severals months to a year.
Wow. When he sees a dermatologist next, see if you can ask about bionect and biafine. They\'re both used in different ways for skin irritation after radiation treatments (for cancer) and laser peels. They may also be useful for healing for chemical burns as well, though there might be more things out there.
Crazy accident from Dr. my brother is freaking out 8 years 3 months ago #1287701765
That\'s horrible. I had a completely different type of burn on my penis and my Balls 12 years ago - non-chemical but up to second degree in some spots. No damage or visible scarring at all after 6 months or so. (He should definitely tell her. It sucks, but he will feel much better about himself than if he keeps it to himself.)
I should note that currently he isn\'t in pain but he\'s also not really wanting to touch or look at it.
I told him if it starts to peel whatever he does DO NOT help it along. (Prevent scaring).
He did say that when it happened the Dr kinda just got up and rushed out of the room... A couple min later he came back in and tried to wipe everything down... I\'m guessing he went to get something to counteract the acid?
I\'m wondering why the hell he didn\'t have whatever that was to counteract it on hand! Like the Dr burnt the hell out of him and left him alone to deal with the pain of the burn... This whole thing seems ridiculous.
@coolhandluke, he said he thinks he had the \"warts\" for about 3 weeks but didn\'t really get concerned about them until he shaved the base and kinda realized how long they had been there. You said it\'s highly contagious? He\'s literally worried sick about telling the girl he was with a few times last week about it... I saw the 3 page letter on his computer... They used condoms but I still think he should tell her to get checked to be safe. Since it was the base, even with a condom contact likely occurred...
Do you guys feel he should tell her? His best friend is trying to convince him not to say anything. But if I was her I\'d want to know. A little shame / embarrassment now saves a lot of embarrassment later IMO.
He is seeing a secondary health clinic next Thursday (sucks he has to wait so long).
He says when it happened it was honestly the most painful thing that has ever happened to him. The burn was unreal and he definitely panicked when he was in the office (the Dr fumbled and got it on this thighs and glans) the glans is still a vibrant reddish pink colour where the base and thighs are turning dark with the red border.
He saw the Dr (the same doc) yesterday and he said the doc seemed kinda withdrawn. Not encouraging but not discouraging either. Just said that \"things don\'t look too bad, I think you\'ll heal up just fine.\" My bro said something about his tone made it sound like the Dr wasn\'t so sure of himself though.
So he\'s got the clinic Thursday and depending how it looks he\'s going to ask for a referral to a Dermatologist.
I\'m just worried that\'s not quick enough... I told him he should be documenting everything. Photos, written account of what exactly happened and everything... But when I told him that he freaked out (doesn\'t want to even consider permanent damage).
I have used tca peels in the past, not on the Dick, 25% peels a thick amount, the skin becomes leathery , for like 7 days, if your brother has tried to peel this leathery looking skin, he could be left scarring. I have never heard of 85% being used on the skin, in cosmetic clinic, the highest amount they have used is 50% and that can cause hypopigmentation and is rarely used.
85% on the penis?? Something doesn\'t seem right, as the penis and other membrane skin types need lower amounts, cause they absorb things easily. I would get your brother to go and seek a second opinion.
To me, sounds like the dumbass doctor forgot to dilute it, and trying to make it seem like that\'s what he intended to do all along.
I say this because even when I receive TCA, I have to dilute it down other with distilled water, it will burn the skin, it so strong even at 25%, it only left on the skin like for 3 mins, it burns like a mother f**cker and the skin looks like leather days after.
to the viral infection in question, seek a consult from a second dermatologists. I would have used liquid nitrogen to freeze off isolated problem-some warts, and Zovirax topical cream. Most patients respond best to the freezing off treatment, the virus can require a lengthy treatment cycle. Depending upon the degree of the chemical burn, he needs to be admitted to your local emergency room, I would be concerned about potential nerve damage before holding the doctor in question responsible for his medical transgression. Chemical burns require specific treatment, and may require prophylactic antibiotics to prevent infection. Many burn unit patients respond to hyperbaric treatment. This is a medical recommendation, but have him seek advanced care from your local emergency department. Keep us posted on the chemical burn and treatment of the viral infection, i\'ve never seen the latter, its highly infectious and not very common and thats an odd combo. Goodluck
Fucidin can make local tissue damage worse from the chemical burn (per the manufacturers label) hence why its injected intramuscularly to prevent staph infections. This doc is either an old timer or a damb idiot. The hydrocortisone part of the cream will help inflammation, but if your brother suffered a degree of nerve damage as a result of the initial chemical burn, steroid creams like hydrocortisone will worsen peripheral nerve damage. Since you are in Canada i\'m not sure how easily you can access medicine; but if we were practicing rural medicine, I would recommend Epson salt bath, keep the wound site clean and limit scratching, moderately apply aloe vera, and ibuprofen PRN. Chemical burns need specific treatment, an ER doc or wound care/burn unit nurse would have same or better recommendations. I would stop the fucidin cream.